MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-3009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Joint effusion (4849)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10.Related: mfr #1038671-2022-01574 report 1 of 2.H11.Additional manufacturer narrative- report 2 of 2.D10.Concomitant products: logic stem ext 14mm x 25mm (cat# 02-012-60-1425 / serial#(b)(6).Truliant tib fit tray cem sz 3f / 3t (cat# 02-022-45-3030 / serial#(b)(6).Advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(6).Truliant ps cem fem ps cem right sz 3 (cat# 02-020-11-0330/ (b)(6).Tibial stem ext.Screw (cat# 204-70-00/ sn (b)(6).These devices are used for treatment not diagnosis.There is no additional information available.Pending investigation.
 
Event or Problem Description
As reported by the exactech truliant knee clinical study, approximately 3 years, 7 months post initial tka, patient had a revision due to polyethylene wear and femoral loosening.Additional information received from legal brief indicates that following the surgery, patient began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Patient¿s physician discussed with patient his concerns regarding early oxidation of her recalled exactech polyethylene insert and suspected femoral loosening.Patient was diagnosed with ¿failed total right knee replacement¿ secondary to her recalled truliant device and was informed of her need for a full revision surgery.Patient was scheduled for a right knee replacement revision surgery and then rescheduled.Per the event information provided the revision occurred.There is no additional information available.
 
Additional Manufacturer Narrative
D10 concomitant products: - logic stem ext 14mm x 25mm (cat# 02-012-60-1425 / serial# (b)(6)) - truliant tib imp ps insert sz 3 9mm (cat# 02-022-35-3009 / serial# (b)(6)) k152170 - truliant tib fit tray cem sz 3f / 3t (cat# 02-022-45-3030 / serial# (b)(6)) - advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(6)) -tibial stem ext.Screw (cat# 204-70-00/ sn (b)(6)).H6: corrected the following: type of investigation, investigation findings, investigation conclusions.The revision reported was likely the result of prosthesis wear and femoral loosening, as stated in the legal documentation and clinical study.The extent of the reported prosthesis wear cannot be determined as the devices were not available for evaluation and images of the explanted devices, pre-revision radiographs, and operative notes were unable to be obtained.The aseptic (non-infected) femoral loosening was likely the result of an insufficient bond between the femoral component and the bone.It is unclear if the reported prosthesis wear may have contributed to the reported femoral loosening or if the femoral loosening contributed to the reported prosthesis wear.

Brand Name
TRULIANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19818934
Report Number1038671-2024-02503
Device Sequence Number8671178
Product Code JWH
UDI-Device Identifier10885862304254
UDI-Public10885862304254
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-022-35-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2022
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight115 KG
Patient RaceBlack Or African American